• Previous Article
    Characterization for the existence of bounded solutions to elliptic equations
  • DCDS Home
  • This Issue
  • Next Article
    Global existence and blow-up of solutions for infinitely degenerate semilinear pseudo-parabolic equations with logarithmic nonlinearity
February 2019, 39(2): 1171-1183. doi: 10.3934/dcds.2019050

Finite-time blowup for a Schrödinger equation with nonlinear source term

1. 

Sorbonne Université & CNRS, Laboratoire Jacques-Louis Lions, B.C. 187, 4 place Jussieu, 75252 Paris Cedex 05, France

2. 

CMLS, École Polytechnique, CNRS, 91128 Palaiseau Cedex, France

3. 

Wu Wen-Tsun Key Laboratory of Mathematics and School of Mathematical Sciences, University of Science and Technology of China, Hefei 230026, Anhui, China

* Corresponding author

Received  May 2018 Published  November 2018

Fund Project: The third author thanks the hospitality of Professor F. Merle when he visited IHES and Professor Y. Martel when he visited CMLS, École Polytechnique, where part of the work was done. He is partly supported by grant NSFC of China no. 11771415

We consider the nonlinear Schrödinger equation
${u_t} = i\Delta u + {\left| u \right|^\alpha }u\;\;\;\;{\rm{on}}\;\;\;{\mathbb{R}^N},\;\;\alpha >0$
for
$H^1$
-subcritical or critical nonlinearities:
$(N-2) α ≤ 4$
. Under the additional technical assumptions
$α≥ 2$
(and thus
$N≤4$
), we construct
$H^1$
solutions that blow up in finite time with explicit blow-up profiles and blow-up rates. In particular, blowup can occur at any given finite set of points of
$\mathbb{R}^N$
.
The construction involves explicit functions
$U$
, solutions of the ordinary differential equation
$U_t=|U|^α U$
. In the simplest case,
$U(t,x)=(|x|^k-α t)^{-\frac 1α}$
for
$t<0$
,
$x∈ \mathbb{R}^N$
. For
$k$
sufficiently large,
$U$
satisfies
$|Δ U|\ll U_t$
close to the blow-up point
$(t,x)=(0,0)$
, so that it is a suitable approximate solution of the problem. To construct an actual solution u close to U, we use energy estimates and a compactness argument.
Citation: Thierry Cazenave, Yvan Martel, Lifeng Zhao. Finite-time blowup for a Schrödinger equation with nonlinear source term. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1171-1183. doi: 10.3934/dcds.2019050
References:
[1]

S. Alinhac, Blowup for Nonlinear Hyperbolic Equations, Progress in Nonlinear Differential Equations and their Applications, 17. Birkhäuser Boston, Inc., Boston, MA, 1995. doi: 10.1007/978-1-4612-2578-2.

[2]

T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, 10. New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2003. doi: 10.1090/cln/010.

[3]

T. CazenaveS. CorreiaF. Dickstein and F. B. Weissler, A Fujita-type blowup result and low energy scattering for a nonlinear Schrödinger equation, São Paulo J. Math. Sci., 9 (2015), 146-161. doi: 10.1007/s40863-015-0020-6.

[4]

C. Collot, T. -E. Ghoul and N. Masmoudi, Singularity formation for Burgers equation with transverse viscosity, preprint, arXiv: 1803.07826.

[5]

Y. Martel, Asymptotic N-soliton-like solutions of the subcritical and critical generalized Korteweg-de Vries equations, Amer. J. Math., 127 (2005), 1103-1140. doi: 10.1353/ajm.2005.0033.

[6]

F. Merle, Construction of solutions with exactly k blow-up points for the Schrödinger equation with critical nonlinearity, Comm. Math. Phys., 129 (1990), 223-240. doi: 10.1007/BF02096981.

[7]

F. Merle and H. Zaag, O.D.E. type behavior of blow-up solutions of nonlinear heat equations, Current developments in partial differential equations (Temuco, 1999), Discrete Contin. Dyn. Syst., 8 (2002), 435-450. doi: 10.3934/dcds.2002.8.435.

[8]

F. Merle and H. Zaag, Isolatedness of characteristic points at blow-up for a semilinear wave equation in one space dimension, Séminaire: Équations aux Dérivées Partielles. 2009-2010, Exp. No. Ⅺ, 10 pp., Sémin. Équ. Dériv. Partielles, École Polytech., Palaiseau, 2012, Available from http://sedp.cedram.org/sedp-bin/fitem?id=SEDP_2009-2010____A11_0

[9]

F. Merle and H. Zaag, On the stability of the notion of non-characteristic point and blow-up profile for semilinear wave equations, Comm. Math. Phys., 333 (2015), 1529-1562. doi: 10.1007/s00220-014-2132-8.

[10]

N. Nouaili and H. Zaag, Construction of a blow-up solution for the complex Ginzburg-Landau equation in a critical case, Arch. Ration. Mech. Anal., 228 (2018), 995-1058. doi: 10.1007/s00205-017-1211-3.

[11]

T. Ozawa, Remarks on proofs of conservation laws for nonlinear Schrödinger equations, Calc. Var. Partial Differential Equations, 25 (2006), 403-408. doi: 10.1007/s00526-005-0349-2.

[12]

P. Raphaël and J. Szeftel, Existence and uniqueness of minimal blow-up solutions to an inhomogeneous mass critical NLS, J. Amer. Math. Soc., 24 (2011), 471-546. doi: 10.1090/S0894-0347-2010-00688-1.

[13]

J. Speck, Stable ODE-type blowup for some quasilinear wave equations with derivative-quadratic nonlinearity, preprint, arXiv: 1709.04778.

show all references

References:
[1]

S. Alinhac, Blowup for Nonlinear Hyperbolic Equations, Progress in Nonlinear Differential Equations and their Applications, 17. Birkhäuser Boston, Inc., Boston, MA, 1995. doi: 10.1007/978-1-4612-2578-2.

[2]

T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, 10. New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2003. doi: 10.1090/cln/010.

[3]

T. CazenaveS. CorreiaF. Dickstein and F. B. Weissler, A Fujita-type blowup result and low energy scattering for a nonlinear Schrödinger equation, São Paulo J. Math. Sci., 9 (2015), 146-161. doi: 10.1007/s40863-015-0020-6.

[4]

C. Collot, T. -E. Ghoul and N. Masmoudi, Singularity formation for Burgers equation with transverse viscosity, preprint, arXiv: 1803.07826.

[5]

Y. Martel, Asymptotic N-soliton-like solutions of the subcritical and critical generalized Korteweg-de Vries equations, Amer. J. Math., 127 (2005), 1103-1140. doi: 10.1353/ajm.2005.0033.

[6]

F. Merle, Construction of solutions with exactly k blow-up points for the Schrödinger equation with critical nonlinearity, Comm. Math. Phys., 129 (1990), 223-240. doi: 10.1007/BF02096981.

[7]

F. Merle and H. Zaag, O.D.E. type behavior of blow-up solutions of nonlinear heat equations, Current developments in partial differential equations (Temuco, 1999), Discrete Contin. Dyn. Syst., 8 (2002), 435-450. doi: 10.3934/dcds.2002.8.435.

[8]

F. Merle and H. Zaag, Isolatedness of characteristic points at blow-up for a semilinear wave equation in one space dimension, Séminaire: Équations aux Dérivées Partielles. 2009-2010, Exp. No. Ⅺ, 10 pp., Sémin. Équ. Dériv. Partielles, École Polytech., Palaiseau, 2012, Available from http://sedp.cedram.org/sedp-bin/fitem?id=SEDP_2009-2010____A11_0

[9]

F. Merle and H. Zaag, On the stability of the notion of non-characteristic point and blow-up profile for semilinear wave equations, Comm. Math. Phys., 333 (2015), 1529-1562. doi: 10.1007/s00220-014-2132-8.

[10]

N. Nouaili and H. Zaag, Construction of a blow-up solution for the complex Ginzburg-Landau equation in a critical case, Arch. Ration. Mech. Anal., 228 (2018), 995-1058. doi: 10.1007/s00205-017-1211-3.

[11]

T. Ozawa, Remarks on proofs of conservation laws for nonlinear Schrödinger equations, Calc. Var. Partial Differential Equations, 25 (2006), 403-408. doi: 10.1007/s00526-005-0349-2.

[12]

P. Raphaël and J. Szeftel, Existence and uniqueness of minimal blow-up solutions to an inhomogeneous mass critical NLS, J. Amer. Math. Soc., 24 (2011), 471-546. doi: 10.1090/S0894-0347-2010-00688-1.

[13]

J. Speck, Stable ODE-type blowup for some quasilinear wave equations with derivative-quadratic nonlinearity, preprint, arXiv: 1709.04778.

[1]

Dapeng Du, Yifei Wu, Kaijun Zhang. On blow-up criterion for the nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3639-3650. doi: 10.3934/dcds.2016.36.3639

[2]

Cristophe Besse, Rémi Carles, Norbert J. Mauser, Hans Peter Stimming. Monotonicity properties of the blow-up time for nonlinear Schrödinger equations: Numerical evidence. Discrete & Continuous Dynamical Systems - B, 2008, 9 (1) : 11-36. doi: 10.3934/dcdsb.2008.9.11

[3]

Hristo Genev, George Venkov. Soliton and blow-up solutions to the time-dependent Schrödinger-Hartree equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 903-923. doi: 10.3934/dcdss.2012.5.903

[4]

Jian Zhang, Shihui Zhu, Xiaoguang Li. Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential. Mathematical Control & Related Fields, 2011, 1 (1) : 119-127. doi: 10.3934/mcrf.2011.1.119

[5]

Binhua Feng. On the blow-up solutions for the fractional nonlinear Schrödinger equation with combined power-type nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1785-1804. doi: 10.3934/cpaa.2018085

[6]

Van Duong Dinh. On blow-up solutions to the focusing mass-critical nonlinear fractional Schrödinger equation. Communications on Pure & Applied Analysis, 2019, 18 (2) : 689-708. doi: 10.3934/cpaa.2019034

[7]

Türker Özsarı. Blow-up of solutions of nonlinear Schrödinger equations with oscillating nonlinearities. Communications on Pure & Applied Analysis, 2019, 18 (1) : 539-558. doi: 10.3934/cpaa.2019027

[8]

Miaoqing Tian, Sining Zheng. Global boundedness versus finite-time blow-up of solutions to a quasilinear fully parabolic Keller-Segel system of two species. Communications on Pure & Applied Analysis, 2016, 15 (1) : 243-260. doi: 10.3934/cpaa.2016.15.243

[9]

Zaihui Gan, Jian Zhang. Blow-up, global existence and standing waves for the magnetic nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 827-846. doi: 10.3934/dcds.2012.32.827

[10]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[11]

Zhiqing Liu, Zhong Bo Fang. Blow-up phenomena for a nonlocal quasilinear parabolic equation with time-dependent coefficients under nonlinear boundary flux. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3619-3635. doi: 10.3934/dcdsb.2016113

[12]

Monica Marras, Stella Vernier Piro. Bounds for blow-up time in nonlinear parabolic systems. Conference Publications, 2011, 2011 (Special) : 1025-1031. doi: 10.3934/proc.2011.2011.1025

[13]

Yanbing Yang, Runzhang Xu. Nonlinear wave equation with both strongly and weakly damped terms: Supercritical initial energy finite time blow up. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1351-1358. doi: 10.3934/cpaa.2019065

[14]

Laurent Di Menza, Olivier Goubet. Stabilizing blow up solutions to nonlinear schrÖdinger equations. Communications on Pure & Applied Analysis, 2017, 16 (3) : 1059-1082. doi: 10.3934/cpaa.2017051

[15]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[16]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure & Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[17]

Grzegorz Karch, Kanako Suzuki, Jacek Zienkiewicz. Finite-time blowup of solutions to some activator-inhibitor systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4997-5010. doi: 10.3934/dcds.2016016

[18]

Sachiko Ishida, Tomomi Yokota. Blow-up in finite or infinite time for quasilinear degenerate Keller-Segel systems of parabolic-parabolic type. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2569-2596. doi: 10.3934/dcdsb.2013.18.2569

[19]

Monica Marras, Stella Vernier Piro. On global existence and bounds for blow-up time in nonlinear parabolic problems with time dependent coefficients. Conference Publications, 2013, 2013 (special) : 535-544. doi: 10.3934/proc.2013.2013.535

[20]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (29)
  • HTML views (32)
  • Cited by (0)

Other articles
by authors

[Back to Top]